Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2001, 11:24 PM CST for 4 counties in Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 11:24 PM CST (05:24 UTC)
- Expired
- Feb 25, 2001, 12:00 AM CST
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:25 PM CST | Thunderstorm Wind 50 E | Waverly, TN | Spotter reported trees blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 9:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 250528
SVRBNA
TNC081-085-101-135-250600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNINGS FOR THE FOLLOWING COUNTIES IN TENNESSEE...
HUMPHREYS
HICKMAN
LEWIS
PERRY
* UNTIL 1200 AM CST
* AT 1124 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LOBELVILLE...MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
IN RURAL NORTHERN HICKMAN COUNTY AT 1140 PM CST
A TORNADO WATCH IS IN EFFECT UNTIL 200 AM CST.
$$
JBW
LAT...LON 3588 8793 3551 8779 3548 8731 3595 8720
3597 8725 3599 8741What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 9:15 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CST SAT FEB 24 2001 UPDATED FOR TORNADO WATCH. SHIFTED MENTION OF ISOLATED SEVERE EASTWARD TO CENTRAL MIDDLE TENNESSEE AND INCLUDES THE NASHVILLE METRO AREA. LINE OF TSTMS SHOULD MOVE INTO THE METRO AREA JUST BEFORE MIDNIGHT. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .BNA...NONE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:02 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Feb 24, 10:30 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Feb 24, 10:53 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 37 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 33 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Cheatham | 33 min |
| Feb 24, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Houston | 33 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 40 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | OHX | Houston, Montgomery | 40 min |
| Feb 24, 11:48 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 42 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Feb 25, 12:20 AM CST | Severe Thunderstorm Warning | OHX | Lawrence | 40 min |
| Feb 25, 12:22 AM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Feb 25, 12:28 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lewis, Maury | 32 min |
| Feb 25, 12:35 AM CST | Tornado Warning | OHX | Maury | 25 min |
| Feb 25, 12:53 AM CST | Tornado Warning | OHX | Williamson | 27 min |
| Feb 25, 12:58 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 47 min |
| Feb 25, 1:08 AM CST | Tornado Warning | OHX | Rutherford | 22 min |
| Feb 25, 1:15 AM CST | Tornado Warning | OHX | Wilson | 25 min |
| Feb 25, 1:30 AM CST | Tornado Warning | OHX | Smith | 30 min |
| Feb 25, 1:34 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 41 min |
| Feb 25, 1:41 AM CST | Tornado Warning | OHX | Clay, Jackson, Macon | 29 min |
| Feb 25, 2:07 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 33 min |
| Feb 25, 2:22 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.